Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 104, NWS Indianapolis, IN

April 14, 2006Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 2:58 AM EDT for Parke County, Vermillion County, Indiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 2:58 AM EDT (06:58 UTC)
Expired
Apr 14, 2006, 3:33 AM EDT
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:04 AM EDTTSTM WND GST 50Montezuma, IN
Apr 14, 3:20 AM EDTTSTM WND GST 50Rosedale, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 12:00 AM EDTSevere Thunderstorm WatchSPC5 hr
Apr 14, 2:58 AM EDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2712 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 140658
SVRIND
INC121-165-140745-
/O.NEW.KIND.SV.W.0104.060414T0658Z-060414T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKE COUNTY IN WEST CENTRAL INDIANA
  EAST CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA

* UNTIL 345 AM EDT

* AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF MONTEZUMA...OR ABOUT 16 MILES NORTHEAST OF PARIS...AND
  MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MECCA AROUND 305 AM EDT...
  ROCKVILLE AROUND 310 AM EDT...
  ROSEDALE AROUND 315 AM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3995 8742 3961 8739 3961 8704 3986 8703

$$

KOCH
2 follow-up statements
000 
WWUS53 KIND 140714
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 AM EDT FRI APR 14 2006

INC121-165-140745-
/O.CON.KIND.SV.W.0104.000000T0000Z-060414T0745Z/
PARKE-VERMILLION-
314 AM EDT FRI APR 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR PARKE AND EAST CENTRAL VERMILLION COUNTIES...

AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROCKVILLE...OR ABOUT 21 MILES NORTHEAST OF TERRE
HAUTE...MOVING SOUTHEAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FRIDAY MORNING
FOR SOUTHWESTERN INDIANA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.

LAT...LON 3995 8742 3961 8739 3961 8704 3986 8703

$$

KOCH
000 
WWUS53 KIND 140733
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EDT FRI APR 14 2006

INC121-165-140743-
/O.CAN.KIND.SV.W.0104.000000T0000Z-060414T0745Z/
PARKE-VERMILLION-
333 AM EDT FRI APR 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND EAST CENTRAL
VERMILLION COUNTIES IS CANCELLED...

THE STRONGEST PART OF THE STORM HAS MOVED OUT OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FRIDAY MORNING
FOR SOUTHWESTERN INDIANA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.

LAT...LON 3995 8742 3961 8739 3961 8704 3986 8703

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:22 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 14, 1:22 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
122 AM EDT FRI APR 14 2006

.AVIATION...

SERIES OF FNTS CROSSING GRTLKS. PERIODS OF CONVECTION INTERSPERSED
WITH CAVOK. MVFR CIGS/VSYS WITH SOME WINDS G30 IN TSRA.

JK
&&

.PREVIOUS DISCUSSION...WEAK HIGH PRES OVR THE SERN SETS WHILE
DEVELOPING LOW PRES FOUND ACRS THE UPPER MIDWEST EARLY THIS
AFTERNOON. WEAK SOUTHERLY FLOW ACRS INDIANA WITH DEWPOINTS ONLY IN
THE UPPER 40S. DEWPOINTS THROUGH THE MIDDLE MISSISSIPPI VALLEY ARE
AROUND 50. SIXTY DEWPOINTS ARE FOUND ACRS TN AND FAR SOUTHERN MO.
VIS PIX SHOW ONLY A FEW CLOUDS OVR WI AND LM.

MAIN FORECAST CHALLENGE WL BE POPS THE NEXT SEVERAL DAYS.

MODELS AGREE ON ACTIVE WX PATTERN THE NEXT SEVERAL DAYS. NAM
DEVELOPS OVR IA/IL TONIGHT AND PUSHES THE SYSTEM SE ACRS INDIANA
OVERNIGHT. GFS HAS THIS FEATURE AS WELL BUT UPPER DYNAMICS ARE A BIT
SUSPECT. BOTH MODELS SHOW A FAVORABLE LLJ NEAR 40-50 KNTS. LOWER
LVL CONVERGENCE IS ALSO FAVORABLE AS SEEN THE H10-H8 Q VECTORS AND
TIME SECTIONS SHOW A BRIEF PERIOD OF MOIST COLUMN PUSHING ACRS THE
AREA. SOUNDINGS GO SOMEWHAT UNSTABLE BUT SATURATED OVERNIGHT.
MOISTURE REMAINS SUSPECT HOWEVER AS MODELS OVER FORECAST SFC
DEWPOINTS BY NEAR 5F IN SOME CASES. HENCE WITH A BIT OF CONFLICTING
INFORMATION TONIGHT WL STICK CLOSE TO ONGOING FORECAST OR PERHAPS
DROP POPS BY 10 PERCENT...ESPECIALLY ACRS THE SW WHERE WHERE
DYNAMICS AND CONVERGNCE WL BE WEAKER. WL USE A BLEND ON LOW TEMPS.

MODELS ON FRIDAY BRING ANOTHER ROUND OF MIXED SIGNALS FOR PCPN.
FORECAST SOUNDINGS SHOW IMPRESSIVE INSTABILITY AND CAPES BY FRI
AFTERNOON. NAM IS OVER 3K J/KG WITH LI/S NEAR -8. HOWEVER UPPER LVLS
SHOW LITTLE SUPPORT TO PROVIDE ANY KIND OF TRIGGER OTHER THAN
DAYTIME HEATING. UPPER LVLS SHOW WEAK RIDGE ACRS THE AREA. HOWEVER
WITH THE INSTABILITY AVAILABLE IS ANYTHING DOES DEVELOP IT MAY BE
QUITE STRONG...PRODUCING SEVERE WX. HENCE WL RAISE POPS SLIGHTLY TO
LOW CHC CATEGORY FOR PCPN CHCS TOMORROW AFTERNOON AND EARLY
EVENING. WITH H8 TEMPS EXPECTED A BIT HIGHER ON FRIDAY THAN TODAY WL
GO A BIT HIGHER THAN PERSISTENCE FOR HIGHS. WL USE A BLEND ON LOWS.

STRONGER UPPER RIDGE IN PLACE ON SATURDAY ACRS THE FA BUT AGAIN GOOD
INSTABILITY AVAILABLE ACCORDING TO THE FORECAST SOUNDINGS. DEEPER
TROUGH DEVELOPS OVR THE PLAINS STS ON SATURDAY AND THIS WL BE OUR
FORCING MECHANISM FOR SUNDAY. ATTM LIKE THE SITUATION FOR PCPN BEST
ON SUNDAY AS MORE ELEMENTS FOR PCPN COME TOGETHER. BUT FOR NOW WL
NEED TO CONTINUE LOW CHC POPS FOR SATURDAY IN CASE THINGS DO
DEVELOP UNDER TH RIDGE IN THE INSTABILITY. THINK AS WE GET A THROUGH
A DAY WITH THIS AIRMASS ON FRIDAY...WE SHOULD HAVE A BETTER HANDLE
OF WHAT TO EXPECT ON SATURDAY.  WL GO NEAR PERSISTENCE FOR HIGHS ON
SATURDAY AND STICK CLOSE TO MAV LOWS.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KOCH/PUMA
Hazardous weather outlook, Apr 13, 3:44 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT THU APR 13 2006

INZ021-028>031-035>049-051>057-062>065-072-141945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
344 PM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT. ANY STORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE RISK
OF SEVERE WEATHER OVERNIGHT IS MAINLY FROM THE INDIANAPOLIS AREA
AND NORTHWARD. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY
AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER
THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM EDT. SPOTTERS MAY
ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

INZ060-061-067>071-141945-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
244 PM CDT THU APR 13 2006 /344 PM EDT THU APR 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW LAND FLOODING WILL CONTINUE IN THE MOUNT CARMEL...PETERSBURG
AND HAZLETON AREAS THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. ANY STORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN
THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY
AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER
THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM. SPOTTERS MAY ALSO
BE NEEDED FRIDAY...SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:36 AM EDTSevere Thunderstorm WarningINDVermillion37 min
Apr 14, 3:35 AM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam37 min
Apr 14, 4:01 AM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan, Owen37 min
Apr 14, 4:20 AM EDTTornado WarningINDBrown, Jackson, Monroe30 min
Apr 14, 6:41 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Marion49 min
Apr 14, 6:55 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison50 min
Apr 14, 7:07 PM EDTTornado WarningINDHancock, Henry, Marion, Rush53 min
Apr 14, 7:13 PM EDTTornado WarningINDHenry47 min
Apr 14, 7:25 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby41 min
Apr 14, 7:35 PM EDTSevere Thunderstorm WarningINDFountain, Warren40 min
Apr 14, 7:39 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe51 min
Apr 14, 7:47 PM EDTTornado WarningINDFountain, Tippecanoe, Warren43 min
Apr 14, 7:53 PM EDTSevere Thunderstorm WarningINDDecatur, Rush52 min
Apr 14, 7:57 PM EDTTornado WarningINDCarroll, Clinton, Tippecanoe63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.